Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 11, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 11, 2003, 12:49 PM CDT for Parker County, Tarrant County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2003, 12:49 PM CDT (17:49 UTC)
- Expired
- Sep 11, 2003, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Parker County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 38 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 111749 FFWFTW TXC367-439-112045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1249 PM CDT THU SEP 11 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... PARKER COUNTY IN NORTH CENTRAL TEXAS TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 345 PM CDT * AT 1249 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MUCH OF PARKER AND TARRANT COUNTIES. THE AREA OF THUNDERSTORMS WAS MOVING EAST AT 15 MPH. UP TO 2.2 INCHES OF RAIN HAS ALREADY FALLEN OVER NORTHERN SECTIONS OF FORT WORTH...AND ADDITIONAL VERY HEAVY RAINS WILL MOVE THROUGH PARKER AND TARRANT COUNTIES THROUGH 3 PM. STREAMS AND CREEKS AFFECTED INCLUDE FOSSIL CREEK...CLEAR FORK OF THE TRINITY...MARINE CREEK AND BEAR CREEK. * OTHER LOCATIONS IN THE WARNING INCLUDE WEATHERFORD... FORT WORTH...ALEDO...ARLINGTON...AZLE... NORTH RICHLAND HILLS BEDFORD...BENBROOK...BLUE MOUND...COLLEYVILLE...DALWORTHINGTON GARDENS...EAGLE MOUNTAIN...EDGECLIFF...EULESS AND EVERMAN EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD WATERS A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3292 9797 3257 9803 3257 9704 3298 9704 $$ 07/BB
1 follow-up statement
000 WGUS74 KFWD 111923 FFSFTW TXC367-439-112045- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 222 PM CDT THU SEP 11 2003 ...A FLASH FLOOD WARNING CONTINUES FOR PARKER AND TARRANT COUNTIES UNTIL 345 PM CDT... MODERATE TO HEAVY RAIN CONTINUES TO FALL ACROSS MUCH OF PARKER AND TARRANT COUNTIES. BETWEEN TWO AND THREE INCHES OF RAIN HAS FALLEN ACROSS THE NORTHERN PORTIONS OF BOTH PARKER AND TARRANT COUNTIES THIS AFTERNOON...AND ADDITIONAL RAINFALL UP TO TWO INCHES MAY FALL THROUGH 345 PM. SOME ROADS IN RICHLAND HILLS ARE BARRICADED DUE TO HIGH WATER COVERING ROADS. AS MORE WATER COLLECTS IN LOW LYING AREAS...IT MAY OVERTAKE ADDITIONAL FLOOD PRONE ROADS. DRIVE SLOWER AND AVOID FLOODED ROADS AND AREAS. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. LAT...LON 3298 9705 3258 9706 3259 9804 3296 9805 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 10:38 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 11, 10:38 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1038 AM CDT THU SEP 11 2003 ELEVATED CONVECTION HAS PERSISTED THIS MORNING...AS 30+ KTS OF SOUTHERLY LOW LEVEL JET CONTINUES TO PUMP TROPICAL MOISTURE INTO THE MCS. AS FAR AS SURFACE CONVECTION...WITH MID 70S DEWPOINTS WE ARE VIRTUALLY UNCAPPED ALREADY ACROSS THE REGION. AREAS NEAR AND SOUTH OF THE FRONT EDGE OF THE MCS ARE UNDER THE GUN FOR HEAVY RAINFALL THIS AFTERNOON AND TONIGHT AS CONVERGENCE AND PRECIPITABLE WATERS OF AROUND 2 INCHES COMBINE. THEREFORE...ACCORDING TO CURRENT RADAR TRENDS...WE ARE ADDING A FLOOD WATCH FOR SOME OF OUR SOUTHWEST COUNTIES. WE ARE ALSO EXTENDING THE FLOOD WATCH TO CONTAIN TODAY. UPDATED ZONES AND GRAPHICAL PRODUCTS TO BE OUT BY AROUND 1115 AM. WITH HIGH POPS ALREADY...WILL NOT BE CHANGING POPS IN THE UPDATE MUCH. I MAY PLAY WITH HIGH TEMPS A TAD...LIKELY BUMPING THEM DOWN A BIT NORTHWEST. .FWD...FLOOD WATCH THROUGH FRIDAY...GENERALLY ALONG AND EAST OF A COMANCHE...WEATHERFORD...GAINESVILLE LINE.
Hazardous weather outlook, Sep 11, 5:45 AM CDT, 7 hours 4 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-112100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 545 AM CDT THU SEP 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT TONIGHT AND FRIDAY EAST OF A GAINESVILLE...WEATHERFORD...TO COMANCHE LINE. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PORTION OF NORTH TEXAS TODAY AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT APPROACH FROM THE NORTHWEST. STORMS SHOULD BEGIN IN THE NORTHWEST PORTIONS OF NORTH TEXAS THIS MORNING AND SPREAD SOUTHEAST DURING THE AFTERNOON AND EVENING. THE MAIN THREAT ASSOCIATED WITH THESE STORMS WILL BE FROM HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. A FEW STORMS COULD BRIEFLY BECOME SEVERE AND PRODUCE WIND GUSTS TO 60 MPH AND DIME SIZE HAIL...MAINLY WEST OF A STEPHENVILLE TO DECATUR LINE. HEAVY RAIN AND SOME FLOODING IS EXPECTED TONIGHT AS THE COLD FRONT MOVES ACROSS NORTH TEXAS. RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES WILL BE POSSIBLE...WITH SOME ISOLATED FOUR INCH AMOUNTS. .DAYS TWO THROUGH SEVEN... AREAS OF RAIN AND THUNDERSTORMS ARE EXPECTED FRIDAY WITH A CONTINUED THREAT OF FLOODING. THE RAIN SHOULD END IN THE WEST AND CENTRAL SECTIONS FRIDAY NIGHT AND IN THE EAST SATURDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... VERY LIMITED SPOTTER ACTIVATION IS POSSIBLE TODAY...GENERALLY WEST OF A STEPHENVILLE TO DECATUR LINE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 3:45 PM CDT | Flash Flood Warning | FWD | Tarrant | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.